MAUDE Adverse Event Report: MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MODERN MEDICAL EQUIP MFG LTD PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLP2020
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.H3 other text : device not yet received.
 
Event or Problem Description
The customer reported that the plp2020, plumepen elite surgical smoke evac pencil, 10ft tubing,qty20 was being used on (b)(6) 2023 during a total knee arthroplasty procedure and ¿after using the cautery mechanism, teh cautery function remains on even after the button was released.This was during a total knee anthroplasty with dr.Another device was utilized with no patient issue.¿.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.The procedure was completed.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 37 complaints, regarding 57 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
The customer reported that the plp2020, plume pen elite surgical smoke evac pencil, 10ft tubing,qty (b)(4) was being used on (b)(6) 2023, during a total knee arthroplasty procedure and ¿after using the cautery mechanism, teh cautery function remains on even after the button was released.This was during a total knee anthroplasty with dr.Another device was utilized with no patient issue.¿.There was no report of impact/injury, medical intervention or prolonged hospitalization to the patient.The procedure was completed.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.

Brand Name
PLUMEPEN ELITE SURGICAL SMOKE EVAC PENCIL, 10FT TUBING,QTY20
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK 
Manufacturer (Section G)
MODERN MEDICAL EQUIP MFG LTD
unit a, 10/f mai wah ind bldg
1-7 wah sing street
kwai chung, nt
HK  
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key18310016
Report Number1320894-2023-00265
Device Sequence Number20362264
Product Code GEI
UDI-Device Identifier10845854061282
UDI-Public(01)10845854061282(17)251106(10)MM20221108
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K103375
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/06/2025
Device Catalogue NumberPLP2020
Device Lot NumberMM20221108
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2023
Supplement Date Received by Manufacturer01/26/2024
Initial Report FDA Received Date12/12/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic